Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 23, NWS JSJ

April 20, 2005

NWS JSJ issued this flash flood warning at Apr 20, 2005, 10:55 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2005, 10:55 AM CDT (15:55 UTC)
Expired
Apr 21, 2005, 6:00 AM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 201554
FFWSJU
PRC021-047-061-105-119-201900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1155 AM AST WED APR 20 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     COROZAL
     NARANJITO
     BAYAMON
     GUAYNABO
     RIO GRANDE

* UNTIL 300 PM AST

* AT 1150 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THESE MUNICIPALITIES.

ADDITIONAL RAINFALL AMOUNTS OF AROUND TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA. THIS WILL LIKELY LEAD TO FLASH FLOODING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

$$

RIVERA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 3:20 AM CDT, 7 hours 35 minutes earlier.

Area forecast discussion, Apr 20, 3:20 AM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
420 AM AST WED APR 20 2005

.DISCUSSION...MOST OF THE SHOWERS THAT WERE AFFECTING THE NORTHERN
HALF OF PUERTO RICO HAVE MOVE NORTH OVER THE ATLANTIC WATERS OR
DIMINISH. THE DOPPLER RADAR REPORTED NUMEROUS SHOWERS ACROSS THE
LOCAL WATERS. A FEW OF THESE SHOWERS HAVE MOVE ACROSS THE ISLANDS OF
ST THOMAS...ST JOHN AND CULEBRA. WIND WERE LIGHT AND VARIABLE.

THE OLD COLD FRONTAL BOUNDARY IS EXPECTED TO DRIFT VERY SLIGHTLY
TOWARDS THE NORTHWEST TODAY AND THURSDAY AND BEGIN TO DECREASE
THE LOW LEVEL MOISTURE AVAILABLE FOR SHOWERS AND THUNDERSTORMS TO
FORM. THE UPPER TROUGH WILL LINGER THROUGH AT LEAST NEXT
TUESDAY...IT MAY BEGIN TO DRAW ABUNDANT TROPICAL MOISTURE FROM SOUTH
AMERICA INTO THE LOCAL AREA BY FRIDAY NIGHT...AND CONTINUE THROUGH
THE WEEKEND. ON SATURDAY...WE WILL BE UNDER THE INFLUENCE OF THE
RIGHT REAR QUADRANT OF THE JET STREAK GENERATING FAVORABLE DYNAMICS
FOR SHOWERS AND THUNDERSTORMS DEVELOPMENT.

&&

.SYNOPSIS...A BROAD FRONTAL BOUNDARY EXTENDS FROM THE EAST COAST OF
THE DOMINICAN REPUBLIC...TO JUST NORTH OF THE MONA PASSAGE AND INTO
THE LOCAL OFFSHORE ATLANTIC WATERS. THIS FRONTAL BOUNDARY WILL
SLOWLY RETROGRADE TOWARDS THE NORTHWEST TODAY...AS AN INDUCED LOW
LEVEL TROUGH MOVES WEST ACROSS THE LOCAL REGION. BANDS AND LINES OF
HEAVY SHOWERS...SOME WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS THE REGIONAL WATERS LATER TODAY AND PRODUCE POTENTIALLY
HAZARDOUS FLOODING CONDITIONS...ESPECIALLY ACROSS THE INTERIOR AND
NORTHERN SECTIONS.

&&

.MARINE...MODERATE NORTHERLY SWELLS WILL PERSIST ACROSS THE LOCAL
WATERS THROUGH THURSDAY. EARLY THIS MORNING AND TONIGHT...DANGEROUS
THUNDERSTORM COULD DEVELOP ACROSS OUR LOCAL WATERS...PRODUCING LOW
VISIBILITIES AND CLOUD TO WATER LIGHTNING.

&&

.HYDROLOGY...THE POTENTIAL FOR ANOTHER ACTIVE AFTERNOON REMAIN HIGH.
NUMEROUS SHOWERS ARE EXPECTED TO DEVELOP OVER SOIL SATURATED
AREAS...MAINLY OVER THE INTERIOR AND NORTHERN SECTIONS OF PUERTO
RICO. TUESDAY SHOWERS PRODUCED RAINFALL ACCUMULATIONS OF BETWEEN 2
TO 5 INCHES OF RAIN. TODAYS WEATHER SCENARIO LOOK SIMILAR TO
YESTERDAY AFTERNOON. THEREFORE THE POTENTIAL FOR FLASH FLOODING AND
RIVER FLOODING REMAIN HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  82  73  82  73 /  70  40  50  20
STT  83  74  83  73 /  40  40  50  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

10
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST WED APR 20 2005

PRZ001>013-AMZ710>750-211000-
600 AM AST WED APR 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...THE COMBINATION OF LOW LEVEL MOISTURE
ASSOCIATED WITH A FRONTAL BOUNDARY AND AN UNSTABLE ATMOSPHERE WILL
RESULT IN THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS PORTIONS OF THE LOCAL ISLANDS. SOME OF THESE SHOWERS MAY
PRODUCE LOCALLY HEAVY RAINFALL AND THEREFORE CAUSE FLOODING OF
STREETS AND ROADWAYS...AND ALSO CAUSE LOCAL RIVERS AND CREEKS TO
RAPIDLY RISE IN THESE AREAS.

MODERATE NORTH NORTHEASTERLY SWELLS WILL PERSIST ACROSS THE LOCAL
WATERS THROUGH THURSDAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
A MIDDLE TO UPPER TROUGH LOCATED FROM THE WESTERN ATLANTIC...
SOUTHWARD ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN IS
EXPECTED TO LINGER AT LEAST THROUGH SUNDAY...BRINGING THE CHANCE OF
HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS. THEREFORE...THE
POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING WILL REMAIN HIGH.

VIZ001-002-AMZ710>730-211000-
600 AM AST WED APR 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...THE COMBINATION OF LOW LEVEL MOISTURE
ASSOCIATED WITH A FRONTAL BOUNDARY AND AN UNSTABLE ATMOSPHERE WILL
AID IN THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
PARTS OF THE ISLANDS. THERE MAY BE ENOUGH RAINFALL ACCUMULATION TO
RESULT IN MINOR URBAN AND GUT TYPE FLOODING...WITH LOCALLY HEAVY
RAINFALL POSSIBLE IN ISOLATED AREAS.

MODERATE NORTH NORTHEASTERLY SWELLS WILL PERSIST ACROSS THE LOCAL
WATERS THROUGH THURSDAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
A MIDDLE TO UPPER TROUGH LOCATED FROM THE WESTERN ATLANTIC...
SOUTHWARD ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN IS
EXPECTED TO LINGER AT LEAST THROUGH SUNDAY...BRINGING THE CHANCE OF
HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS. THEREFORE THE
POTENTIAL FOR MINOR URBAN AND GUT TYPE FLOODING WILL REMAIN HIGH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 11:41 AM CDTFlash Flood WarningJSJ20 hr
Apr 20, 3:06 PM CDTFlash Flood WarningJSJ19 hr
Apr 20, 4:02 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.